Asthma Allergy Immunology

Asthma Allergy Immunology

2015, Vol 13, Num, 2     (Pages: 097-099)

Steven-Johnson syndrome caused by concomitant use of valproic acid and lamotrigine: how safe is combined antiepileptic drug usage?

Ömer Faruk ELMAS 1, Okan KIZILYEL 1, Mustafa GÖRGÜN 2, Mahmut Sami METİN 3, Mustafa ATASOY 1,

1 Atatürk Üniversitesi Tıp Fakültesi, Dermatoloji Anabilim Dalı, Erzurum, Türkiye
2 Atatürk Üniversitesi Tıp Fakültesi, Aile Hekimliği Anabilim Dalı, Erzurum, Türkiye
3 Afşin Devlet Hastanesi, Dermatoloji Kliniği, Kahramanmaraş, Türkiye

DOI: 10.5578/aai.8305
Viewed: 493
 - 
Downloaded : 213

Steven-Johnson syndrome is a rare but life-threatening mucocutaneous adverse reaction that usually caused by drugs. Sulfonamides, anticonvulsants, salicylates, penicilline, amoxicilline and isoniazid are the most accused drugs. Beside medications, some infectious microorganism such as herpes simplex virus, streptococci, adenovirus and mycoplasma may play a role in triggering. Altı years old girl patient presented with acute onset and widely distributed mucocutaneous vesiculobullous lesions. She had been under valproic acit treatment for one year because epilepsy and she had not any complaint of rash. Lesions appeared three weeks aft er combination of lamotrigine with valproic acid. We have reported this rare clinical entity to emphasize probable serious mucocutaneous reactions caused by combined antiepileptic usage.

Keywords : Lamotrigine, Steven-Johnson, valproicacid